Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An oscillation criterion for a forced second order linear differential equation

Author: M. A. El-Sayed
Journal: Proc. Amer. Math. Soc. 118 (1993), 813-817
MSC: Primary 34C10
MathSciNet review: 1154243
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper is devoted to an oscillation theorem for the second-order forced linear differential equation of the form $ (p(t)x')' + q(t)x = g(t)$. The sign of the coefficient $ q$ is not definite, and the function $ g$ is not necessarily the second derivative of an oscillatory function. The question raised by J. Wong in Second order nonlinear forced oscillations (SIAM J. Math. Anal. 19 (1988), 667-675) is answered. A region of oscillation of Mathieu's equation is specified.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10

Retrieve articles in all journals with MSC: 34C10

Additional Information

Keywords: Oscillation theory, Forced differential equations
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society